Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 9, 2024, 7:06 PM EST for Highlands County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 7:06 PM EST (00:06 UTC)
- Expired
- Jan 9, 2024, 7:30 PM EST
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 1:15 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 3.9
The text
As transmitted.
199
WFUS52 KTBW 100006
TORTBW
FLC055-100030-
/O.NEW.KTBW.TO.W.0006.240110T0006Z-240110T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
706 PM EST Tue Jan 9 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Highlands County in south central Florida...
* Until 730 PM EST.
* At 705 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Lake Placid, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Placid, Sebring Regional Airport, and Sylvan Shores around
710 PM EST.
Lake Istokpoga around 715 PM EST.
Other locations impacted by this tornadic thunderstorm include Lake
Josephine and Lorida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2727 8154 2732 8156 2761 8127 2753 8121
2752 8121 2751 8120 2749 8121 2748 8118
2746 8117 2744 8114 2741 8114 2738 8111
TIME...MOT...LOC 0005Z 237DEG 46KT 2733 8150
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 9, 7:00 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 9, 7:00 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
700 PM EST Tue Jan 9 2024
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 700 PM EST Tue Jan 9 2024
Showers and thunderstorms will continue to move across the TAF
sites early tonight hours causing some IFR/local LIFR conditions.
Convection moves out by midnight with VFR conditions returning
and west to northwest winds diminishing to around 10 knots for the
rest of the TAF period.
&&
.DISCUSSION...
Issued at 211 PM EST Tue Jan 9 2024
Squall line continuing to advance eastward across the region with
gusty southerly winds out ahead of it. This line will exit the
forecast area later this evening with a few showers behind it.
Winds will diminish and shift to northwest overnight as the cold
front moves through with cooler drier air returning for midweek.
Our next storm system approaches late in the week with a warm
front lifting north Thursday and Thursday night leading to more
clouds and some showers. During Friday the cold front associated
with this system will approach with gusty southerly winds bringing
warm moist air back north again. Cold front will move across the
area Friday night preceded by another line of convection. Overall
pattern is similar to todays event, but not looking quite as
strong at this time.
Cooler drier air returns for the weekend and then we'll do it all
again late Monday through Tuesday as another storm system develops
and moves across the southeast states.
&&
.MARINE...
Issued at 211 PM EST Tue Jan 9 2024
The line of thunderstorms will move across the waters this
afternoon and evening. Gusty southerly winds will continue ahead
of the line then to westerly and northwesterly behind it tonight.
A Gale Warning remains in effect for all zones into this evening
followed by Small Craft Advisory tonight into tomorrow. Elevated
winds will diminish on Wednesday, with seas diminishing during
midweek. High surf risk and high risk of rip currents will remain
at least until Thursday morning.
&&
.FIRE WEATHER...
Issued at 211 PM EST Tue Jan 9 2024
The line of showers and thunderstorms will exit the region early
tonight with cooler drier air building back in for midweek. The next
system will approach late in the week with more showers and possibly
a few thunderstorms returning. After this afternoon there are no
additional fire weather concerns as winds will diminish and minimum
relative humidity values will remain above critical levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 55 63 51 65 / 40 0 0 20
FMY 58 70 55 70 / 90 0 0 30
GIF 51 66 47 65 / 70 0 0 20
SRQ 57 66 51 68 / 60 0 0 30
BKV 49 64 44 67 / 30 0 0 20
SPG 56 61 54 64 / 50 0 0 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 7 AM EST Wednesday for Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
High Rip Current Risk through Thursday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 AM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 1 PM EST Wednesday for
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Tampa Bay waters-Waters from Bonita Beach to Englewood FL
out 20 to 60 NM-Waters from Englewood to Tarpon Springs FL
out 20 to 60 NM-Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
CloseIn the hours before
Local storm report, Jan 9, 1:15 PM EST, 5 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
115 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Non-Tstm Wnd Gst 1 N Highpoint 27.92N 82.71W
01/09/2024 M60 MPH Pinellas FL Mesonet
Mesonet station 1446W Largo Fire Rescue
Station 40.
&&Local storm report, Jan 9, 4:43 PM EST, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
443 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Gst 1 ESE Gulfport 27.74N 82.69W
01/09/2024 M63 MPH GMZ830 FL Mesonet
Mesonet station XCBN Clam Bayou Nature Park.
&&Local storm report, Jan 9, 5:12 PM EST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
512 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Tstm Wnd Gst 1 S Whitfield 27.40N 82.57W
01/09/2024 M60 MPH Manatee FL ASOS
ASOS station KSRQ Sarasota Bradent.
&&Local storm report, Jan 9, 5:40 PM EST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
540 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Tornado 2 E Saint Petersburg 27.75N 82.64W
01/09/2024 Pinellas FL Public
A Local Storm Report was reported by
Pinellas County 911 in St Petersburg. The
roof of the apartment building at the
incident address was damaged by a possible
tornado.
&&
ARFLocal storm report, Jan 9, 5:42 PM EST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
542 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM Tstm Wnd Dmg 1 E Fruitville 27.33N 82.45W
01/09/2024 Sarasota FL Emergency Mngr
Sarasota County Emergency Management reports
tree damage along Cattleman Rd just south of
Fruitville Rd. Time estimated by radar.
&&
ARFLocal storm report, Jan 9, 5:48 PM EST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
548 PM EST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Gst 1 W Macdill Air Force 27.85N 82.52W
01/09/2024 M60 MPH Hillsborough FL AWOS
AWOS station KMCF Macdill AFB Tamp.
&&Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.